MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210708
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during the rotator cuff repair surgery, opened the packing (did not use on the patient), noted the anchor was deformed.The device was received and evaluated.Visual inspection confirms this complaint that the anchor on the device is deformed.There was not excessive tension on the suture that attaches to the anchor when it is wrapped around the handle.There is a pin on the assembly fixture that the suture is placed next to that prevents excessive tension when assembled the devices.The probable root of this failure is that the device was exposed to an elevated temperature before it was opened in the operating room prior to surgery.The elevated temperature and the slight tension on the suture could result in the deformation of the anchor.This product should be stored in a cool dry place (below 80°f or 26°c), away from moisture and direct heat per.In the manufacturing process there is a 100% verification in the assembly step for suture tension done by the operators.Then a sampling inspection of units is done by a certified operator outside the production line no further information regarding the cause of the defect has been provided to help determine a root cause for this failure.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(6).(b)(4).
 
Event or Problem Description
It was reported by affiliate via distributor via phone that during the rotator cuff repair surgery, opened the packing(did not use on the patient), noted the anchor( lupine loop plus anchor w/oc) was deformed.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The device is available to be returned for evaluation.

Brand Name
LUPINE LOOP PLUS ANCHOR W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10174511
Report Number1221934-2020-01578
Device Sequence Number2400027
Product Code MAI
UDI-Device Identifier10886705001064
UDI-Public10886705001064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number210708
Device Catalogue Number210708
Device Lot NumberL828403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/19/2020
Patient Sequence Number1